Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 85, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2006, 4:48 PM MST for Pima County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 4:48 PM MST (23:48 UTC)
- Expired
- Aug 13, 2006, 5:00 PM MST
- In force
- 12 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 132352
FFWTWC
AZC019-140100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 600 PM MST
* AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORM THAT PRODUCED VERY HEAVY RAIN OVER THE SAGUARO
NATIONAL PARK EAST AND THE UPPER TANQUE VERDE CREEK OVER THE PAST
HOUR. RADAR ESTIMATES BETWEEN ONE AND TWO INCHES HAD FALLEN IN THESE
AREAS. RAINFALL RUNOFF WILL QUICKLY FILL NORMALLY DRY WASHES AND
ROADWAY DIPS...ESPECIALLY ON THE FAR EASTERN SIDE OF THE TUCSON
METRO AREA WITH RUNNING WATER.
IN ADDITION...AUTOMATED RAIN GAGES AT GREEN MOUNTAIN AND MARSHALL
GULCH ON MOUNT LEMMON REPORTED A TOTAL OF 1.77 AND 1.57 INCHES OF
RAIN. ALTHOUGH THE VERY HEAVY RAINFALL HAS SUBSIDED OVER THE
CATALINA MOUNTAINS...THE HEAVY RAINFALL THAT HAS ALREADY FALLEN OVER
THE UPPER REACHES OF SABINO...BEAR AND ALDER CANYONS WILL RESULT IN
VERY RAPID FLOWS OF CREEKS FEEDING INTO THESE CANYONS.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3252 11083 3232 11088 3213 11077 3218 11063
3252 11050
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 140056
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST SUN AUG 13 2006
AZC019-140104-
PIMA AZ-
554 PM MST SUN AUG 13 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR NORTHEASTERN
PIMA COUNTY...
THE THREAT OF FLASH FLOODING ACROSS NORTHEAST PIMA COUNTY HAS
SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE AT 600 PM MST.
HOWEVER...RAINFALL RUNOFF WILL CONTINUE TO DRAIN INTO THE SABINO...
BEAR...ALDER...AND TANQUE VERDE CREEKS. NEVER DRIVE CARS...TRUCKS OR
SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO
DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3252 11083 3232 11088 3213 11077 3218 11063
3252 11050
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:45 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED THUNDERSTORM ACTIVITY THIS WEEK. && .DISCUSSION...LARGE COMPLEX FROM NORTHERN SONORA FED DEBRIS CLOUD AND MOISTURE INTO SOUTHEAST ARIZONA WITH MULTIPLE OUTFLOWS EARLIER TODAY. 12Z KTUS SOUNDING CAME IN WITH A HEALTHY 1.6 INCHES PRECIPITABLE WATER AND PLENTY UNSTABLE. SOME LOW LEVEL SHEAR BUT WINDS ARE QUITE LIGHT AT STEERING LEVELS. SCATTERED CONVECTION HAS HAD NO PROBLEM FROM THE MORNING HOURS ON. VERY SLOW MOVEMENT WITH TRAVEL MAINLY BASED ON REBUILDING THROUGH DISCONTINUITIES AND FOLLOWING MOISTURE GRADIENTS. HEAVY RAIN THE MAIN CONCERN WITH ISOLATED WET MICROBURSTS A POSSIBILITY. INFLUENCE OF DEVELOPING WEST COAST TROUGH SEEMS TO BE LOOSING ITS PUNCH AT THIS LATITUDE. AREAS FROM TUCSON EAST NOT LIKELY TO SEE MUCH IN THE WAY OF SIGNIFICANT DRYING AS WE KEEP MORE OF A SOUTHERLY COMPONENT TO OUR FLOW...KEEPING THE DEEPER MOISTURE IN OR VERY NEAR TO THE AREA. THE FORECAST HAS MODERATED BACK FROM THE PREVIOUSLY EXPECTED DRYING TREND TO A MORE SEASONAL MID AUGUST FORECAST. EASTERLY WAVE NEAR FAR SOUTHWEST TEXAS / NORTHERN MEXICO WILL HAVE TO BE WATCHED...BUT MAY END UP PULLING UP AND AROUND THE HIGH SHORT OF ARIZONA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:41 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 13, 3:02 PM MST | Flash Flood Warning | TWC | Pima | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.